Alert archive / Maryland / Tornado Warnings in 2018
Tornado Warning 18, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Sep 17, 2018, 3:38 PM EDT for Charles County, Maryland; Stafford County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2018, 3:38 PM EDT (19:38 UTC)
- Expired
- Sep 17, 2018, 4:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Charles County, MD, Stafford County, VA
The radar
The Sterling radar (KLWX), 69 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
435
WFUS51 KLWX 171938
TORLWX
MDC017-VAC179-172015-
/O.NEW.KLWX.TO.W.0018.180917T1938Z-180917T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Baltimore MD/Washington DC
338 PM EDT MON SEP 17 2018
The National Weather Service in Sterling Virginia has issued a
* Tornado Warning for...
West central Charles County in southern Maryland...
East central Stafford County in northern Virginia...
* Until 415 PM EDT.
* At 338 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Aquia Creek, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...For those in the direct path of a tornado touchdown,
flying debris will be dangerous to those caught without
shelter. Damage to roofs, siding, and windows may occur.
Mobile homes may be damaged or destroyed. Tree damage is
likely.
* This dangerous storm will be near...
Aquia Creek around 345 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Brooke, Nanjemoy, Widewater and Arkendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3834 7742 3851 7734 3841 7709 3836 7719
3836 7725 3835 7727 3835 7732 3832 7735
TIME...MOT...LOC 1938Z 206DEG 21KT 3835 7736
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
LFR2 follow-up statements
703
WWUS51 KLWX 171955
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
355 PM EDT MON SEP 17 2018
VAC179-172005-
/O.CAN.KLWX.TO.W.0018.000000T0000Z-180917T2015Z/
Stafford VA-
355 PM EDT MON SEP 17 2018
...THE TORNADO WARNING FOR EAST CENTRAL STAFFORD COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southern
Maryland.
LAT...LON 3840 7727 3848 7727 3843 7713 3842 7713
3837 7725
TIME...MOT...LOC 1955Z 221DEG 18KT 3843 7729
$$
MDC017-172015-
/O.CON.KLWX.TO.W.0018.000000T0000Z-180917T2015Z/
Charles MD-
355 PM EDT MON SEP 17 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR WEST
CENTRAL CHARLES COUNTY...
At 355 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Aquia Creek, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...For those in the direct path of a tornado touchdown, flying
debris will be dangerous to those caught without shelter.
Damage to roofs, siding, and windows may occur. Mobile
homes may be damaged or destroyed. Tree damage is likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Charles County, including the following locations...
Nanjemoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3840 7727 3848 7727 3843 7713 3842 7713
3837 7725
TIME...MOT...LOC 1955Z 221DEG 18KT 3843 7729
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
LFR867
WWUS51 KLWX 172000
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
400 PM EDT MON SEP 17 2018
MDC017-172009-
/O.CAN.KLWX.TO.W.0018.000000T0000Z-180917T2015Z/
Charles MD-
400 PM EDT MON SEP 17 2018
...THE TORNADO WARNING FOR WEST CENTRAL CHARLES COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southern
Maryland.
LAT...LON 3840 7727 3848 7727 3843 7713 3842 7713
3837 7725
TIME...MOT...LOC 1958Z 206DEG 21KT 3846 7727
$$
LFRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Sep 17, 2:48 PM EDT, 50 minutes earlier.
Area forecast discussion, Sep 17, 2:48 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
248 PM EDT Mon Sep 17 2018
.SYNOPSIS...
The remnants of Florence will lift north through Appalachians
tonight before passing by to our north Tuesday. The cold front
associated with the remnants will pass through our area Tuesday.
High pressure will return for Wednesday and Thursday before
moving offshore late in the week. A cold front may approach the
region this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
The surface low pressure for TD Florence is currently located
near the WV/OH border this afternoon and the upper- level low
is nearby as well. The low will continue to slowly move north
just west of the Appalachians through this evening before
tracking into Pennsylvania overnight.
The dry slot has moved into the Shenandoah Valley and Potomac
Highlands, and it will continue to gradually overspread the area
through this evening. However, a plume of moisture has advected
into the area ahead of the dry slot across the Washington and
Baltimore Metropolitan areas into central Maryland. Latest
mesoanalysis shows pwats around 2 to 2.25 inches across these
areas. Showers and scattered thunderstorms will continue along
the moisture plume through this afternoon. The heaviest rain is
most likely to be east of the Blue Ridge Mountains to near
Interstate 95. Farther west, coverage will be more scattered
through this evening...but even across these areas there will
be plenty of moisture. Also, antecedent conditions are worse
given the recent rainfall. Therefore, will continue with the
Flash Flood Watch across most areas (except southern Maryland
where FFG is higher).
In addition, there are moderate shear profiles in the high
theta-e air, so some updraft rotation will be possible. Have
scattered thunder in the forecast to account for this. An
isolated tornado cannot be ruled out.
The cold front associated with the remnants of Florence will
approach from the west overnight. The upper-level low associated
with the remnants will shear apart as it shifts east into our
area. Falling heights and the boundary approaching suggests
that showers and thunderstorms are possible overnight as well.
Do think shower coverage will be scattered to perhaps numerous,
and thunderstorm coverage will be isolated since it will be
taking place during an unfavorable time.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The cold front associated with the remnants of Florence will
slowly pass through the area from west to east Tuesday into
Tuesday evening. The upper-level trough axis will also pass
through the are during this time. Another round of showers and
scattered thunderstorms are likely, and the best coverage will
be east of the Blue Ridge Mountains where instability will be
higher (due to the front arriving later). Shear profiles will be
weaker, but there will be moderate instability so a couple
stronger storms are possible. Locally heavy rain is also
possible and isolated flooding cannot be ruled out (best chance
east of the Blue Ridge and Catoctin Mountains).
The boundary will push off to the east Tuesday night and high
pressure will build overhead for Wednesday through Wednesday
night. Dry and less humid conditions will return due to a
northwest flow.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
High pressure overhead Thursday will become elongated from New
England to the Carolinas Thursday night. Dry conditions will
continue Thursday and Thursday night.
As the high moves offshore Friday, a cold front will sag southeast
across the eastern Great Lakes and move close to our northwestern
zones of western Maryland and eastern West Virginia by Friday
night. Dry conditions will continue Friday with a chance of a
few showers in our northwestern zones Friday night. Temperatures
will be warmer Friday.
A cold front will slide southeast across our region Saturday into
Saturday night, bringing an increased chance for showers and
thunderstorms across much of our region. At this time, it appears
that most activity will be isolated since much of the upper level
support will have left the region and moved well to the northeast.
The front could stall across southern parts of our region or
perhaps reach the Virginia and North Carolina border Sunday
and Sunday night. Additional showers or perhaps a thunderstorm
could form along and just north of the front. Slightly cooler
temperatures near the Mason-Dixon region.
Weak high pressure will try to nudge farther south into our CWA
Monday, but it may have trouble with its push since the stalled
front could hold its ground in southern parts of Virginia.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A southerly flow will continue through tonight. MVFR cigs are
most likely this afternoon due to the deep moisture in place,
although a few VFR conditions cannot be ruled out. Low clouds
will return later tonight and IFR cigs are likely. Cigs will
lift later Tuesday morning into Tuesday afternoon.
Showers and perhaps a thunderstorm are possible through Tuesday
afternoon. The most widespread coverage will be this afternoon
across the eastern terminals. Even across these areas, thunder
may be more isolated. Localized IFR conditions are possible in
any showers that develop due to tropical moisture in place.
A northwest flow will develop for Tuesday night behind a cold
front and VFR conditions are expected for Wednesday. Patchy fog
is cannot be ruled out overnight Tuesday into Wednesday morning.
VFR conditions expected Thursday through Friday night with high
pressure in control across and to the east of our region. Winds
northeast becoming southeast 5 to 10 knots Thursday and Thursday
night. Winds becoming southwest around 10 knots Friday and Friday
night.
&&
.MARINE...
Southerly winds will continue over the waters through tonight.
An SCA remains in effect. There may be a lull in the winds later
this evening and overnight over the upper Tidal Potomac River
and northern Chesapeake Bay. A cold front will approach Tuesday
before passing through late in the day into Tuesday evening. An
SCA is in effect for portions of the waters ahead of the front
through midday Tuesday, and for all the waters behind the front
Tuesday afternoon into Tuesday night.
High pressure will build toward over the waters Wednesday
through Wednesday night. An SCA may be needed for portions of
the waters Wednesday.
No marine hazards expected Thursday through Friday night. Winds
northeast becoming southeast 5 to 10 knots Thursday and Thursday
night. Winds becoming southwest 10 to 15 knots Friday and Friday
night.
&&
.HYDROLOGY...
The dry slot has moved into northern and central Virginia and
for locations along/west of the Blue Ridge Mountains. However, a
moisture plume continues to advect through the Washington and
Baltimore Metropolitan areas. Widespread showers continue across
these areas, but convection is isolated to scattered behind the
dry slot. The most widespread heavy rainfall will be over the
metro areas through this afternoon, perhaps toward the Blue
Ridge Mountains. Additional rainfall totals of 1 to 2 inches are
possible. Farther west, scattered showers/isolated thunderstorms
are expected to develop through this evening. Locally heavy rain
is possible. Did continue with the Flash Flood Watch since
antecedent conditions are highly favorable across the west and
the heaviest rain is still occurring in the east.
Rainfall totals will be around 1 to 2 inches for
most areas with locally 3 to 6 inches near the Blue Ridge
Mountains in central Virginia. Locally higher amounts are
possible elsewhere as well due to the convective nature of the
precipitation.
River flooding is possible along the Shenandoah and Potomac
River Basins.
&&
.TIDES/COASTAL FLOODING...
A stronger southerly flow has developed and it will continue
through tonight before gradually turning to the southwest
Tuesday morning and the northwest Tuesday evening.
The southerly flow has caused anomalies to increase, and this
trend will continue through tonight. Have issued Coastal Flood
Advisories for most areas along the western shore of the
Chesapeake and the Potomac River. A Coastal Flood Warning is in
effect for Anne Arundel County during this time. Will have to
watch the anomalies due to the stronger southerly flow. It is
possible that water levels could approach moderate flood
thresholds in Washington DC and St Marys County, but confidence
is too low for a warning at this time.
Minor flooding is possible during the high tide cycle Tuesday,
then the northwest winds should cause anomalies to decrease
Tuesday night.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through late tonight for DCZ001.
Coastal Flood Advisory until 7 AM EDT Tuesday for DCZ001.
MD...Flash Flood Watch until midnight EDT tonight for MDZ501-502.
Flash Flood Watch through late tonight for MDZ003>006-011-013-
014-016-503>508.
Coastal Flood Advisory from 7 PM this evening to 4 AM EDT
Tuesday for MDZ016.
Coastal Flood Advisory until 1 AM EDT Tuesday for MDZ017.
Coastal Flood Advisory from 7 PM this evening to 2 AM EDT
Tuesday for MDZ018.
Coastal Flood Advisory from 1 AM to 9 AM EDT Tuesday for
MDZ508.
Coastal Flood Warning from 9 PM this evening to 6 AM EDT
Tuesday for MDZ014.
Coastal Flood Advisory from 10 PM this evening to 7 AM EDT
Tuesday for MDZ011.
VA...Flash Flood Watch until midnight EDT tonight for VAZ025>027-
029-036>040-503-504-507-508.
Flash Flood Watch through late tonight for VAZ028-030-031-
050>057-501-502-505-506.
Coastal Flood Advisory from 7 PM this evening to 4 AM EDT
Tuesday for VAZ057.
Coastal Flood Advisory from 11 PM this evening to 7 AM EDT
Tuesday for VAZ054.
WV...Flash Flood Watch until midnight EDT tonight for WVZ050-055-
501>506.
Flash Flood Watch through late tonight for WVZ051>053.
MARINE...Small Craft Advisory until 9 AM EDT Tuesday for ANZ530>532-535-
536-538>540.
Small Craft Advisory from 4 PM Tuesday to 2 AM EDT Wednesday
for ANZ532-540.
Small Craft Advisory from 4 PM to 10 PM EDT Tuesday for ANZ530-
531-535-536-538-539.
Small Craft Advisory until 2 AM EDT Wednesday for ANZ533-534-
537-541>543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW
MARINE...BJL/IMR/KLW
HYDROLOGY...BJL
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Sep 17, 11:46 AM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1146 AM EDT Mon Sep 17 2018 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-181000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1146 AM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...This Afternoon and Tonight As the remnants of Florence weaken and eject northeast, heavy rainfall will be possible. A Flash Flood Watch has been issued for the Washington and Baltimore Metropolitan areas as well as portions of the Virginia Piedmont. Scattered incidents of flooding are possible. There is an isolated threat for severe thunderstorms this afternoon and evening. An isolated tornado cannot be ruled out during this time. The combination of gusty winds and saturated ground may result in downed trees and isolated power outages through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Main stem river flooding is becoming increasingly likely on the Potomac River basin through midweek. Please refer to the latest River Flood Watches for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-181000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1146 AM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...This Afternoon and Tonight As the remnants of Florence weaken and eject northeast, heavy rainfall can be expected. A Flash Flood Watch is in effect. Numerous incidents of flooding are likely. There is an isolated threat for severe thunderstorms this afternoon and evening. An isolated tornado cannot be ruled out during this time. The combination of gusty winds and saturated ground may result in downed trees and isolated power outages through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Main stem river flooding is becoming increasingly likely on the Shenandoah and Potomac River basins through midweek. Please refer to the latest River Flood Watches for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Sep 17, 10:25 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1025 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD WINTERGREEN 37.88N 78.90W
09/17/2018 NELSON VA 911 CALL CENTER
GLENTHORN LOOP CLOSED DUE TO FLOODING.
&&
CORRECTED REMARKS
EVENT NUMBER LWX1802037
KJPLocal storm report, Sep 17, 1:05 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
105 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM FLOOD 2 N LOVINGSTON 37.80N 78.88W
09/17/2018 NELSON VA DEPT OF HIGHWAYS
NUMEROUS ROADS FLOODED AND CLOSED IN NELSON COUNTY.
&&
EVENT NUMBER LWX1802040
JELocal storm report, Sep 17, 1:08 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLOOD 3 NW CHARLOTTESVILLE 38.07N 78.52W
09/17/2018 ALBEMARLE VA DEPT OF HIGHWAYS
SEVERAL ROADS FLOODED AND CLOSED IN ALBEMARLE COUNTY.
&&
EVENT NUMBER LWX1802041
JELocal storm report, Sep 17, 1:10 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
110 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM FLOOD 1 NW STANARDSVILLE 38.31N 78.45W
09/17/2018 GREENE VA DEPT OF HIGHWAYS
OCTONIA ROAD FLOODED AND CLOSED NEAR SOUTH RIVER ROAD.
ENTRY RUN ROAD AND ROUTE 634 ALSO FLOODED AND CLOSED IN
THE AREA.
&&
EVENT NUMBER LWX1802042
JELocal storm report, Sep 17, 1:13 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM FLOOD ETLAN 38.53N 78.26W
09/17/2018 MADISON VA DEPT OF HIGHWAYS
MULTIPLE ROADS FLOODED AND CLOSED IN THE ETLAN AREA.
&&
EVENT NUMBER LWX1802043
JELocal storm report, Sep 17, 1:17 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
117 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FLOOD CHURCHVILLE 38.23N 79.16W
09/17/2018 AUGUSTA VA DEPT OF HIGHWAYS
NUMEROUS ROADS REPORTED CLOSED IN THE CHURCHVILLE AREA,
AS WELL AS MORE THROUGHOUT AUGUSTA COUNTY.
&&
EVENT NUMBER LWX1802044
JEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:22 PM EDT | River Flood Watch | LWX | Washington | 25 hr |
| Sep 16, 9:24 PM EDT | River Flood Watch | LWX | Frederick | 24 hr |
| Sep 16, 9:26 PM EDT | River Flood Watch | LWX | Washington | 12 hr |
| Sep 16, 9:28 PM EDT | River Flood Watch | LWX | Montgomery | 42 hr |
| Sep 16, 9:31 PM EDT | River Flood Watch | LWX | Montgomery | 24 hr |
| Sep 16, 9:38 PM EDT | River Flood Watch | LWX | Washington | 57 hr |
| Sep 17, 2:13 PM EDT | Coastal Flood Warning | LWX | Anne Arundel | 16 hr |
| Sep 16, 9:35 PM EDT | River Flood Watch | LWX | Augusta, City of Waynesboro | 9 hr |
| Sep 16, 9:37 PM EDT | River Flood Watch | LWX | Clarke, Warren | 18 hr |
| Sep 17, 6:33 AM EDT | River Flood Warning | LWX | Augusta, City of Waynesboro | 15 hr |
| Sep 17, 8:07 AM EDT | Areal Flood Warning | LWX | Augusta, Nelson, City of Staunton, City of Waynesboro | 33 hr |
| Sep 17, 9:11 AM EDT | Areal Flood Warning | LWX | Albemarle, Greene, Madison, City of Charlottesville | 19 hr |
| Sep 17, 11:12 AM EDT | Areal Flood Warning | LWX | Augusta, Rockingham, City of Harrisonburg | 30 hr |
| Sep 17, 2:28 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Sep 17, 2:45 PM EDT | Areal Flood Warning | LWX | Shenandoah | 12 hr |
| Sep 17, 3:11 PM EDT | Tornado Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 34 min |
| Sep 17, 3:34 PM EDT | River Flood Warning | LWX | Clarke, Warren | 60 hr |
| Sep 17, 4:15 PM EDT | Special Marine Warning | LWX | 90 min | |
| Sep 17, 5:54 PM EDT | Areal Flood Warning | LWX | Clarke, Frederick, Page, Shenandoah, Warren, City of Winchester | 6 hr |
| Sep 17, 6:14 PM EDT | River Flood Warning | LWX | Rockingham | 22 hr |
| Sep 17, 6:15 PM EDT | River Flood Warning | LWX | Page | 33 hr |
| Sep 17, 6:16 PM EDT | River Flood Warning | LWX | Warren | 39 hr |
| Sep 17, 6:43 PM EDT | Areal Flood Warning | LWX | Rappahannock | 8 hr |
Nearby
Tornado Warnings in Maryland, 2018Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.